Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 28, 2005, 4:23 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2005, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 28, 2005, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 28 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:25 PM CDT | FLASH FLOOD | Bishop, TX | SEVERAL STREETS FLOODED IN THE CITY OF BISHOP... INCLUDING THOMPSON...EAST 3RD...HURCULES AND IRON STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 282124 FFWCRP TXC273-355-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 423 PM CDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL KLEBERG COUNTY IN SOUTH CENTRAL TEXAS WESTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 630 PM CDT * AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED RAINFALL RATES AROUND 3 INCHES PER HOUR NEAR BISHOP. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG THE SAN FERNANDO CREEK. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...KINGSVILLE AND BISHOP. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF SAN FERNANDO CREEK...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2775 9763 2743 9761 2744 9792 2782 9792 $$ 95
1 follow-up statement
000 WGUS74 KCRP 282214 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 510 PM CDT THU JUL 28 2005 TXC273-355-282330- KLEBERG-NUECES- 510 PM CDT THU JUL 28 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM CDT FOR NORTH CENTRAL KLEBERG AND WESTERN NUECES COUNTIES... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING RAINFALL RATES NEAR 2 AND 1/2 INCHES PER HOUR OVER BISHOP...DOPPLER RADAR STORM TOTAL ESTIMATES ARE ALREADY NEAR 5 INCHES OVER BISHOP. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS AND UNDERPASSES...SMALL CREEKS AND STREAMS...ESPECIALLY THE SAN FERNANDO CREEK. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2775 9763 2743 9761 2744 9792 2782 9792 $$ 95
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:00 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 28, 4:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 400 PM CDT THU JUL 28 2005 .SHORT-TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE APPARENT MCV MAY GENERATE ISOLD CONVECTION OVR THE WATERS/COASTAL COUNTIES THIS EVENING. OTHERWISE...EXPECT CONVECTION TO BE CONFINED OVR THE CNTRL/WRN CWFA THIS EVENING/EARLY TNGT. ADDITIONAL CONVERGENCE ANTICIPATED THIS EVENING/EARLY TNGT IN RESPONSE TO A SYNOPTIC SCALE BNDRY (BASED ON MSAS THETA-E/SFC PRESSURE FIELD.) NAM/GFS PROGS THE BNDRY TO MOVE SWD ACRS THE REGION FRIDAY. THE SWD MOVEMENT IS CONSISTENT WITH THE UPPER PATTERN. WL FCST SCT CONVECTION FOR FRIDAY ALG THE WEAK SYNOPTIC BNDRY. MARINE...EXPECT WIND/SEAS TO REMAIN BELOW SCEC CRITERIA OVR THE WATERS DRG THE PERIOD OWING TO WEAK SFC PRESSURE GRADIENT. AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING NEAR CONVECTION...WITH MVFR/VFR CONDITIONS OVERNIGHT. MVFR CONDITIONS WL DEVELOP AGAIN FRIDAY OWING TO MSTR CONVERGENCE ALG THE BNDRY/NEAR CONVECTION. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...HIGH PRESSURE RIDGE TO THE NW WILL BUILD INTO THE REGION SAT INTO SUN PUSHING REMNANT MOISTURE AND WASHED OUT BOUNDARY INTO THE GULF. WILL KEEP JUST SOME ISOLD POPS ACROSS THE SOUTH SAT...THEN NO PRECIP MENTION SUN-MON. DRY AIR AND THE RIDGE SHOULD LEAD TO TEMPS A FEW DEGREES ABOVE NORMAL AS INDICATED BY MAV MOS. MEDIUM RANGE MODELS CONTINUE TO SHOW A MID-UPR TROUGH OVER MS RIVER VALLEY RETROGRADING WEST AND ABSORBING (OR BEING ABSORBED BY) A VERY WEAK UPR CIRCULATION CURRENTLY IN THE SRN GULF. THIS FEATURE THEN MVS NORTH ACROSS SRN TEXAS EARLY NEXT WEEK AS THE UPR RIDGE MVS N-NE. THE PAST FEW DAYS THE GFS HAS SHOWN A DECENT UPR LOW EVENTUALLY EVOLVING SOMEWHERE ACROSS N/CEN OR SWRN TEXAS AS SOME ADDITIONAL ENERGY MOVES AROUND THE RIDGE AND DROPS SOUTH. HOWEVER... VARIOUS GFS RUNS IN THE PAST FEW DAYS HAVE BACKED OFF THIS SOLN ONLY SHOWING A WEAK OPEN TROUGH ACROSS THE STATE. DESPITE THE FAVORABLE POSITION OF THE UPR TROUGH/LOW...GFS HAS BEEN KEEPING MOISTURE ON THE LOW SIDE TOWARD THE MIDDLE OF NEXT WEEK. THIS DOES NOT SEEM VERY REASONABLE AND LAST FEW RUNS HAVE BEEN TRENDING MORE MOIST BY TUE. THE ECMWF HAS BEEN MORE CONSISTENT WRT THE UPR PATTERN LEANING MORE TOWARD THE WEAKER UPR TROUGH ACROSS SRN TEXAS...AND IT SEEMS TO INDICATE A LITTLE BETTER MOISTURE MVG INTO THE REGION BY TUE. EITHER WAY...THINK WE WILL BEGIN TO SEE SOME DIURNAL SEA BREEZE CONVECTION ONCE AGAIN BUT FOR NOW IT SEEMS BEST TO KEEP POPS IN ISOLD RANGE TUE-THU (EXCEPT LOW END SCT INLAND WED). NOTE...IF THE STRONGER UPR LOW FORMS N-NW OF THE REGION SIMILAR TO THE LAST FEW GFS RUNS THEN RAIN CHCS MAY NEED TO BE INCREASED DUE TO UPR DIFFLUENCE AND COOLER MID LEVEL TEMPS PROVIDED BY THE LOW. THESE FACTORS COULD ALSO PROVIDE SOME STRONGER TSTMS ACROSS INLAND AREAS BUT WILL HAVE TO WAIT AND SEE HOW THIS EVOLVES...IF AT ALL. THINK TEMPS WILL REMAIN NEAR CLIMO FOR HIGHS...BUT LOWS WILL REMAIN BELOW NORMAL ESP SUN-TUE GIVEN LIGHT WINDS AND DRY AIRMASS. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 75 93 73 97 72 / 10 30 10 20 10 VICTORIA 74 92 72 96 70 / 20 40 10 10 10 LAREDO 80 99 78 102 76 / 30 10 10 20 20 ALICE 75 96 73 99 72 / 30 40 20 20 10 ROCKPORT 77 91 74 94 75 / 10 30 10 10 10 COTULLA 76 97 74 99 73 / 30 40 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 87....SHORT TERM MJG...LONG-TERM
Hazardous weather outlook, Jul 28, 5:12 AM CDT, 11 hours 11 minutes before
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
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.